Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 84, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2019, 12:52 PM MDT for Cherry County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 12:52 PM MDT (18:52 UTC)
- Expired
- Jun 17, 2019, 1:30 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WUUS53 KLBF 171852
SVRLBF
NEC031-171930-
/O.NEW.KLBF.SV.W.0084.190617T1852Z-190617T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1252 PM MDT Mon Jun 17 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
* Until 130 PM MDT.
* At 1251 PM MDT, a severe thunderstorm was located 7 miles south of
Merriman, or 24 miles south of Martin, moving east at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Medicine Lake and Highway 61 Crossing The Niobrara River.
This includes Highway 61 between mile markers 214 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4277 10177 4291 10172 4290 10132 4267 10138
TIME...MOT...LOC 1851Z 284DEG 14KT 4282 10165
HAIL...1.50IN
WIND...<50MPH
$$
Snively2 follow-up statements
291
WWUS53 KLBF 171910
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
110 PM MDT Mon Jun 17 2019
NEC031-171930-
/O.CON.KLBF.SV.W.0084.000000T0000Z-190617T1930Z/
Cherry NE-
110 PM MDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT
FOR NORTHWESTERN CHERRY COUNTY...
At 109 PM MDT, a severe thunderstorm was located 8 miles northwest of
Medicine Lake, or 27 miles south of Martin, moving southeast at 20
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Medicine Lake and Highway 61 Crossing The Niobrara River.
This includes Highway 61 between mile markers 214 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4277 10177 4291 10172 4290 10132 4267 10138
TIME...MOT...LOC 1909Z 310DEG 17KT 4280 10156
HAIL...1.50IN
WIND...<50MPH
$$
JWS354
WWUS53 KLBF 171934
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
134 PM MDT Mon Jun 17 2019
NEC031-171944-
/O.EXP.KLBF.SV.W.0084.000000T0000Z-190617T1930Z/
Cherry NE-
134 PM MDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However
very heavy rain is still likely with these thunderstorms.
LAT...LON 4277 10177 4291 10172 4290 10132 4267 10138
TIME...MOT...LOC 1934Z 284DEG 14KT 4278 10143
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:26 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 17, 11:26 AM MDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1226 PM CDT Mon Jun 17 2019 .UPDATE... Issued at 627 AM CDT Mon Jun 17 2019 Fixed the forecast for mostly isolated showers and thunderstorms this morning. Plus, the cameras indicate the fog is just hugging the valleys. The rest of the forecast remains unchanged. UPDATE Issued at 500 AM CDT Mon Jun 17 2019 A forecast update is in place for areas of fog forming across parts of western Nebraska. Some dry air has crept into this region. The fog should lift by 10 am CDT. && .SHORT TERM...(Today through Tuesday) Issued at 356 AM CDT Mon Jun 17 2019 All models show an upper level forming across srn Nebraska late tonight. The low will move slowly east Tuesday and is the basis for heavy rainfall of 1 to 2 inches this afternoon, tonight and Tuesday morning. Winds aloft and moisture advection are weak with h850-500mb winds of 20 kts or less. The weak winds and precipitable water around 1.30 inches should support slow moving thunderstorms and heavy rainfall. SPC suggested diurnal destabilization this afternoon and the HRRR, NAMnest and RAP models show widespread thunderstorm development off the Colorado Front Range and the Laramie Range around 18z. These storms should reach wrn Nebraska by 03z this evening and last into late Monday evening or later. Afternoon heating may also force storm development across wrn and ncntl Nebraska. A Flood Watch has been issued for parts of swrn and ncntl Nebraska this afternoon through Tuesday morning. .LONG TERM...(Tuesday night through Sunday) Issued at 356 AM CDT Mon Jun 17 2019 Winds aloft increase to 40 to 50 Kts Wednesday and remain strong through Sunday. SPC suggested some severe potential Wednesday. The forecast has thunderstorm chances in place daily Wednesday through Sunday. An upper low drifting across srn Canada is expected to provide forcing for storm development with storms likely forming off the Black Hills and the Big Horn Range in Wyoming. Temperatures are on the cool side with highs in the 70s to around 80. This will support modest instability with MLCAPE of 2000 J/KG or less. Thus, strong and isolated severe thunderstorms are possible during the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1226 PM CDT Mon Jun 17 2019 The primary aviation weather concerns revolve around showers and thunderstorms. Coverage will be scattered through the afternoon and be primarily focused over northwest Nebraska (KGRN, KVTN). Thunderstorm activity becomes more widespread this evening and tonight as it spreads southeast. Some storms will be capable of hail and erratic wind gusts exceeding 40 kts. The primary threat is torrential rainfall which will drastically cut visby and lower cigs. More persistent low cigs will set in overnight and into Tuesday across southwest and central Nebraska, including KLBF. MVFR conditions are likely with localized IFR after 18/13z. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for NEZ023>029-035>038- 057>059-069>071. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Jun 17, 11:01 AM MDT, 1 hour 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1201 PM CDT Mon Jun 17 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-181715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1201 PM CDT Mon Jun 17 2019 /1101 AM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms will develop this afternoon across the northern Sandhills and spread southeast through the evening and night. Some storms may become severe with large hail and damaging winds. All thunderstorms will be capable of frequent cloud-to- ground lightning and locally heavy rainfall leading to street and low- lying flooding. A Flood Watch is in effect for portions of southwest through north central Nebraska. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms capable of very heavy rain will continue into Tuesday. Rainfall amounts approaching two inches are possible by Tuesday evening. Daily thunderstorm chances exist Wednesday through Sunday. A few storms may be strong on Wednesday and Friday. Monitor future forecasts for the latest information regarding the threat of severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for most of western and north central Nebraska. Hail, wind, and flooding reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 17, 7:45 AM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN IMPERIAL 40.52N 101.64W
06/17/2019 M2.70 INCH CHASE NE CO-OP OBSERVER
24 HOUR TOTAL
&&
SNIVELYLocal storm report, Jun 17, 7:47 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN IMPERIAL 40.52N 101.64W
06/17/2019 M2.44 INCH CHASE NE COCORAHS
24 HOUR TOTAL
&&
ROBERGLocal storm report, Jun 17, 8:52 AM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E IMPERIAL 40.52N 101.62W
06/17/2019 M2.06 INCH CHASE NE ASOS
24 HOUR TOTAL
&&
SNIVELYSpecial weather statement, Jun 17, 12:33 PM MDT, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 1233 PM MDT Mon Jun 17 2019 NEZ094-171915- Western Cherry NE- 1233 PM MDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 115 PM MDT... At 1231 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Merriman, or 16 miles east of Gordon, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merriman, Highway 61 Crossing The Niobrara River, Irwin, Shell Lake State Wildlife Management Area, Rock Hill and Bayonne. This includes the following highways... Highway 20 between mile markers 113 and 144. Highway 61 between mile markers 206 and 231. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4268 10150 4260 10206 4298 10208 4300 10154 TIME...MOT...LOC 1831Z 259DEG 12KT 4281 10188 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:56 AM MDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more | 22 hr |
| Jun 17, 1:29 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 17, 1:39 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 2:21 PM MDT | Special Weather Statement | LBF | Cherry | 39 min |
| Jun 17, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
| Jun 17, 3:19 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 41 min |
| Jun 17, 4:07 PM MDT | Areal Flood Advisory | LBF | Brown, Rock | 2 hr |
| Jun 17, 4:41 PM MDT | Areal Flood Advisory | LBF | Chase | 111 min |
| Jun 17, 5:01 PM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Jun 17, 5:05 PM MDT | Special Weather Statement | LBF | Hayes | 25 min |
| Jun 17, 5:19 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 17, 5:30 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| Jun 17, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 29 min |
| Jun 17, 5:51 PM MDT | Special Weather Statement | LBF | Lincoln | 24 min |
| Jun 17, 5:59 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 17, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.